sudden dizziness and double vision and mercaptopurine or anemia

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kate22
Regular Member


Date Joined May 2009
Total Posts : 214
   Posted 2/9/2010 4:29 PM (GMT -6)   
has anyone ever experienced a sudden dizziness and double vision episode w/ mercaptopurine (or anything else uc related)?  i have been in a terrible flare and finally agreed to start mercptopurine.  i am also currently on 40mg prednisone, but have been for a few weeks.  because i am super super sensitive to meds, my dr had me start out really slowly w/the dosage or mercaptopurine.   i have been taking it every 2 days, and then recently upped it to every other day, and was going to start taking it daily this week.  however, yesterday i was standing at the mirror and turned around and was dizzy and then was seeing double... it really freaked me out.  i lay down for a few minutes and it subsided, but now i am really freaked.  i called the dr.  he thinks it's mainly due to my anemia and prednisone, and insisted it has nothing to do w/the mercaptopurine.  the pharmacist thinks it might be the mercaptopurine.  i am really worried!  i don't know if i should try taking the drug again.  the double vision was severe and the objects i saw were dancing around a lot.  to me, i am suspicious of the mercaptopurine because that's the only thing i have recently changed.  has anyone had double vision from  their anemia???  any thoughts would be appreciated. 
UC since 1994
4 Lialda/day, 15 mg prednisone and tapering (down from 40 mg), rowasa, folic acid, VSL#3, flax oil, vegetarian diet


Kevman
Regular Member


Date Joined Jan 2010
Total Posts : 34
   Posted 2/9/2010 7:46 PM (GMT -6)   
It sounds like we are taking very similar meds. I too recently started on 50 mg of Mercaptopurine daily and 40 mg of Prednisone. I am tapering down 5 mg per week and go to 25 mg starting tomorrow. I have been taking Asacol and Mesalime enemas for years. I have not noticed any bad side affects like vision or dizziness since starting the 6mp or pred. I do find that I am much more tired than in the past. I think it might be the new meds, but not really sure.

Kevin
51 male, UC since 1997
5 day hospital stay January 2010
2 ea Asacol 3 x daily, 1 Mesalamine enema daily, 50 mg Mercaptopurine daily
tapering off 40 mg Prednisone ( should be off in eary March )


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5400
   Posted 2/9/2010 8:40 PM (GMT -6)   
     I was on 6MP for over seven years.  I don't recollect ever feeling dizzy on it but I did feel extremely tired and just overall yucky.  Also, make sure your doctor orders CBC's monthly.  My white count dropped to 1.6 while on it last summer.  Since then he has taken me off it because it really hasn't kept me from flaring.  Now trying Remicade but flaring since my last infusion on the 31st of Dec.sad
 
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008 for ten days.
Remission Nov 08 thru May of 09.
Flare May of 09 thru Aug of 09.  Very short remission.  Flared again Nov 1st.  Started Remicade Nov 18th.  Felt great after first two infusions.  Suffered a set back after 3rd infusion on Dec 31st.  Meds: Benicar, Colazal, Prednisone (hopefully short course), Calcium with D, multivitamin, probiotic.  Rectal meds...cort suppository.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 24, 2014 7:37 AM (GMT -6)
There are a total of 2,109,710 posts in 234,475 threads.
View Active Threads


Who's Online
This forum has 149158 registered members. Please welcome our newest member, buckeyecrohnie.
453 Guest(s), 16 Registered Member(s) are currently online.  Details
Elleon, Suenbob, MarieLS, Chapelle, clocknut, dmw52, Wilcox Enamoured, Seanbigshow, 777Peacefulheart777, TURP54, colitis32, littlenm, dencha, ProblemsAreOpportunities, nygeorge457, Sunny13


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer